Lightning, East Baton Rouge
- When
- June 28, 2:00 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $700,000
- Reported by
- Newspaper
- Coordinates
- 30.470, -91.170
Lightning struck a house resulting in a fire that caused extensive damage.
Isolated strong thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 28, 2:41 AM CST, 11 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 AM CDT THU JUN 28 2007 .SHORT TERM... EARLY THIS MORNING THERE WAS AN UPPER-LEVEL TROUGH OVER THE SOUTHERN PLAINS WITH RIDGING OVER THE SOUTHEASTERN STATES. SOME CONVECTION HAD ALREADY DEVELOPED SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER OVERNIGHT WITH AN EASTERLY WAVE MOVING ALONG THE NORTHERN GULF COAST. LAST NIGHTS LIX SOUNDING HAD 1.66 INCHES OF PRECIP WATER. THE GFS SHOWS PRECIP WATER VALUES OF 1.8 TO 1.9 INCHES MOVING WEST-NORTHWESTWARD ACROSS THE AREA WITH SOMEWHAT DRIER AIR BEHIND IT. AS WE GET DAYTIME HEATING TODAY WE SHOULD EASILY SEE SCATTERED CONVECTION ACROSS THE AREA. THE FOLLOWING FEW DAYS SHOULD HAVE LESS COVERAGE. .LONG TERM... CHANCES FOR CONVECTION WILL INCREASE LATER THIS WEEKEND AS MOISTURE INCREASES ACROSS THE AREA AND THE UPPER TROUGH SINKS INTO THE LOWER MISSISSIPPI VALLEY. PRECIP WATER VALUES ARE EXPECTED TO APPROACH 2 INCHES BY SUNDAY. CHANCES FOR PRECIP WILL SLOWLY LESSEN NEXT WEEK. && .AVIATION... WE ARE LIKELY TO HAVE MORE THUNDERSTORM COVERAGE TODAY AS THE EASTERLY WAVE MOVES ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 91 70 92 71 / 40 20 30 20 BTR 91 71 92 73 / 40 20 30 20 MSY 91 75 91 75 / 40 20 30 20 GPT 90 73 91 74 / 30 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 AM CDT THU JUN 28 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-291200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1101 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH ACTIVITY DIMINISHING IN THE EARLY EVENING HOURS. SOME THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY DOWNPOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
LAZ034-035-047-048-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 148 PM CDT THU JUN 28 2007 ...THUNDERSTORM WITH EXCESSIVE LIGHTNING AND HEAVY RAIN NORTHWEST OF BATON ROUGE... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DETECTION EQUIPMENT INDICATED A THUNDERSTORM WITH FREQUENT TO CONTINUOUS LIGHTNING AND VERY HEAVY RAINFALL...5 MILE SOUTHWEST OF BAKER...OR ABOUT 6 MILES WEST OF BATON ROUGE AIRPORT. THE THUNDERSTORM WAS MOVING NORTHWEST AT 5 TO 10 MPH...BUT WAS REFORMING IN THE SAME AREA. ADDITIONAL THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL WILL AFFECT AREAS NEAR ST. FRANCISVILLE AND NEW ROADS THROUGH 230 PM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck a house resulting in a fire that caused extensive damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45946.